Sign and Pseudo-Sign of Leser-Trelat

January 2014 | Volume 13 | Issue 1 | Editorials | 14 | Copyright © 2014

Lutz Kowalzick MD, Beate Truhm MD, and Lena Eickenscheidt MD

Clinic for Skin Disease and Allergy, Plauen, Germany

Abstract

No abstract available

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Recently, a paper of Husain et al.1 was published in the JDD about sign and pseudo-sign of Leser-Trélat. To our understanding, the authors misunderstood the nature of the pseudo-sign of Leser-Trélat as it was first defined in 2004 by Patton et al.2 In the original paper, the term means the inflammation of preexisting seborrheic warts during chemotherapy of malignancies. Most cases appeared following cytarabin or docetaxel treatment of acute myeloic leukemia (AML) or non-small-cell bronchial carcinoma, respectively.2-7In some cases, multiple inflamed seborrheic warts de-novo appeared during chemotherapy.4-5 In contrast, Husain et al seem to define PLT as the eruptions of multiple warts as a sign of Leser-Trélat without concurrent malignancy. In our opinion, the different definitions of PLT and their different pathologic situations need to be clarified and clearly defined as to which understanding of PLT is being referred to.

“Most cases appeared following cytarabin or docetaxel treatment of acute myeloic leukemia or non-small-cell bronchial carcinoma, respectively.”

Disclosures

The authors have no conflicts of interest to disclose.

References

  1. Husain Z, Ho JK, Hantash BM. Sign and pseudo-sign of Leser-Trélat: case report and a review of the literature. J Drugs Dermatol 2013; 12; e79-87
  2. Patton T, Zirwas M, Nieland-Fisher N, Jukic D. Inflammation of seborheic keratoses caused by cytarabine: a pseudo sign of Leser-Trélat. J Drugs Dermatol 2004; 3; 565-566
  3. Kechijan P, Sadick NS, Mariglio J, Schulman P. Cytarabine-induced inflammation in the seborrheic keratoses of Leser-Trélat. Ann Intern Med 1979; 91: 868-869
  4. Lilly E, Granter SR, Haynes HA, Ibrahimi OA.Chemotherapy-induced inflammatory seborrheic keratoses in a man with acute myeloid leukemia: a variant of Leser-Trélat sign? Cutis 2012; 90: 235-236
  5. Williams JV, Helm KF, Long D. Chemotherapy-induced inflammation in seborrheic mimicking disseminated herpes zoster. J Am Acad Dermatol 1999; 40: 643-644
  6. Chu CY, Yang CH,Chiu HC. Inflammation of seborrheic keratoses due to docetaxel treatment. Acta Derm Venereol 2001; 81: 316-317
  7. Kowalzick L, Truhm B, Theilig M, Eickenscheidt L, Neuser H. Pseudo-sign of Leser-Trélat: Acute inflammation of seborrheic keratoses during chemotherapy with docetaxel. Aktuelle Dermatologie (submitted)

AUTHOR CORRESPONDENCE

Lutz Kowalzick MD

E-mail: lutz.kowalzick@helios-kliniken.de

↑ back to top


  • 1

Related Articles